Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 2:14 PM CDT for Kingman County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 2:14 PM CDT (19:14 UTC)
- Expired
- May 23, 2007, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Kingman County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:22 PM CDT | HAIL 1 | Cunningham, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 231914 SVRICT KSC095-232000- /O.NEW.KICT.SV.W.0056.070523T1914Z-070523T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 214 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 300 PM CDT. * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CUNNINGHAM...OR NEAR CAIRO...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CUNNINGHAM...PENALOSA. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3772 9846 3747 9846 3773 9822 $$ BOWMAN
2 follow-up statements
000 WWUS53 KICT 231930 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT WED MAY 23 2007 KSC095-232000- /O.CON.KICT.SV.W.0056.000000T0000Z-070523T2000Z/ KINGMAN KS- 230 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KINGMAN COUNTY UNTIL 300 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CUNNINGHAM...OR 7 MILES EAST OF CAIRO...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN KINGMAN COUNTY...INCLUDING THE TOWNS OF CUNNINGHAM AND PENALOSA. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3772 9846 3747 9846 3773 9822 $$ CARUSO
000 WWUS53 KICT 231952 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 252 PM CDT WED MAY 23 2007 KSC095-232002- /O.EXP.KICT.SV.W.0056.000000T0000Z-070523T2000Z/ KINGMAN KS- 252 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 249 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3772 9846 3747 9846 3773 9822 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:40 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 23, 12:40 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT WED MAY 23 2007 .UPDATE FOR AVIATION SECTION... && .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING. JMC && .PREV DISCUSSION... /ISSUED 1154 AM CDT WED MAY 23 2007/ UPDATE... SENDING UPDATE FOR THIS AFTERNOON MAINLY FOR ADJUSTMENTS TO WINDS. AS OF 16Z...STATIONARY FRONT EXTENDED FROM SALINA TO JUST WEST OF HUTCHINSON...TO BETWEEN MEDICINE LODGE AND PRATT. CONVECTION HAS DEVELOPED AND BECOME MORE NUMEROUS RIGHT ALONG THIS FRONTAL BOUNDARY IN AN AREA OF MAXIMUM MOISTURE CONVERGENCE. RUC40 SUGGESTS INSTABILITY WILL GRADUALLY INCREASE INTO THIS AFTERNOON WITH MUCAPES OF 2000 TO 3500 J/KG POSSIBLE. WITH 40-45 KT DEEP LAYER SHEAR ACROSS CENTRAL KS...SOME MID-LEVEL MESOCYCLONES POSSIBLE WHICH WOULD AUGMENT HAIL/WIND POTENTIAL. RUC40/NAM-WRF SUGGEST SUFFICIENT LOW-LEVEL CAPE MAY EXIST ALONG NE-SW ORIENTED FRONT SUCH THAT A BRIEF TORNADO CANNOT BE RULED OUT THIS AFTERNOON. 0-1KM SHEAR/HODOGRAPHS INCREASE THIS EVENING IN RESPONSE TO APPROACHING SHORTWAVE TROF/INCREASING LOW-LEVEL JET. WILL BE INTERESTING TO SEE HOW FAR EAST/NORTHEAST SUPERCELLS CAN MAKE IT COMING OUT OF SW KS/NW OK...AS THEY WILL HAVE TORNADIC POTENTIAL. MEANWHILE...CONVECTION IN CENTRAL KS SHOULD BECOME WIDESPREAD WITH CONVERGENCE DRAMATICALLY INCREASING IN VICINTY OF 850 FRONT. JMC PREV DISCUSSION... /ISSUED 634 AM CDT WED MAY 23 2007/ AVIATION... MVFR CEILINGS WILL CONTINUE ACROSS MOST OF THE TAF LOCATIONS TODAY AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE AREA. TSRA CHANCES INCREASE AS DAY PROGRESSES WITH MOST LOCATIONS SEEING VCTS AFTER 22Z. COULD ALSO SEE SOME +TSRA AT HUT AND ICT AS CONVECTION ORGANIZES THIS EVENING. KETCHAM PREV DISCUSSION... /ISSUED 301 AM CDT WED MAY 23 2007/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES TODAY INTO THURSDAY. TODAY-TONIGHT: LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW ADVISORY CRITERIA. THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM OVERNIGHT. THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT HOURS. THURSDAY-FRIDAY: THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS. ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB. SATURDAY-TUESDAY: THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS. SCHRECK AVIATION... LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW. MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR RUSSELL WHERE THEY MAY BECOME VFR. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 59 72 53 / 50 70 60 10 HUTCHINSON 79 54 72 51 / 80 80 50 10 NEWTON 80 56 72 52 / 70 80 60 10 ELDORADO 82 57 72 52 / 30 70 70 10 WINFIELD-KWLD 82 59 73 56 / 20 70 70 20 RUSSELL 71 50 69 50 / 70 80 20 10 GREAT BEND 72 51 70 51 / 80 80 20 10 SALINA 76 53 72 51 / 80 80 50 10 MCPHERSON 79 53 72 51 / 80 80 50 10 COFFEYVILLE 82 63 76 58 / 20 30 70 20 CHANUTE 82 61 74 55 / 20 40 70 20 IOLA 82 60 74 54 / 30 40 70 10 PARSONS-KPPF 82 62 75 57 / 20 40 70 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR KSZ032-033-047>052-067-068-082-083. &&
Hazardous weather outlook, May 23, 12:53 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 1253 PM CDT WED MAY 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1253 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT FOR A PORTION OF SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF A LINE FROM HUTCHINSON TO ANTHONY. WITHIN THIS MODERATE RISK AREA...THERE WILL BE A CHANCE FOR SUPERCELL TYPE THUNDERSTORMS...INCLUDING A STRONG TORNADO...VERY LARGE HAIL TO BASEBALL SIZE...AND STRAIGHT-LINE WINDS TO 80 MPH. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF THE REMAINDER OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO TONIGHT. LARGE HAIL...DAMAGING WINDS AND A BRIEF TORNADO ARE POSSIBLE. OVERNIGHT...WIDESPREAD THUNDERSTORM ACTIVITY IS ANTICIPATED PARTICULARLY IN CENTRAL KANSAS WHERE TORRENTIAL RAINFALL AND FLASH FLOODING WILL BECOME A POSSIBILITY. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC...RETRANSMISSION ONLY WITH NO CORRECTIONS.
In the hours before
Local storm report, May 23, 12:31 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1231 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 2 W ASSARIA 38.68N 97.64W
05/23/2007 E1.75 INCH SALINE KS STORM CHASER
&&
CWHLocal storm report, May 23, 12:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL 2 N PLEVNA 38.00N 98.31W
05/23/2007 E0.75 INCH RENO KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, May 23, 12:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1242 PM CDT WED MAY 23 2007 KSZ049-231815- SALINE- 1242 PM CDT WED MAY 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GYPSUM...OR 7 MILES SOUTHEAST OF SALINA...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Local storm report, May 23, 1:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL PLEVNA 37.97N 98.31W
05/23/2007 E1.50 INCH RENO KS TRAINED SPOTTER
&&
CWHSpecial weather statement, May 23, 1:40 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 140 PM CDT WED MAY 23 2007 KSZ051-231915- MCPHERSON- 140 PM CDT WED MAY 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN MCPHERSON COUNTY... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WINDOM...OR 8 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, May 23, 2:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 203 PM CDT WED MAY 23 2007 KSZ049>051-231930- MCPHERSON-RICE-SALINE- 203 PM CDT WED MAY 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON...RICE AND SALINE COUNTIES... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS FROM NEAR LINDSBORG TO SOUTHEASTERN RICE COUNTY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 53 min |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 46 min |
| May 23, 12:39 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 66 min |
| May 23, 3:08 AM CDT | Flash Flood Watch | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more | 25 hr |
| May 23, 12:08 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| May 23, 1:07 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| May 23, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| May 23, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| May 23, 2:51 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 69 min |
| May 23, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 66 min |
| May 23, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 65 min |
| May 23, 3:42 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 23, 4:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 64 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| May 23, 4:55 PM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 27 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 62 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 23, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.